Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Theory of irreducible operators of linear systems

Author: H. H. Chiu
Journal: Quart. Appl. Math. 27 (1969), 87-104
MSC: Primary 35.00
DOI: https://doi.org/10.1090/qam/244596
MathSciNet review: 244596
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The complementary differential operator is devised to decouple two coupled partial differential equations with variable coefficients. This complementary operator transforms two coupled partial differential equations into a pair of uncoupled equations either of (i) fourth order, (ii) third order, or (iii) second order. The conditions for the existence of linearly dependent solutions for two coupled equations with constant coefficient is also discussed. The method is applied to the propagation of two sound waves in liquid helium at finite temperatures.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35.00

Retrieve articles in all journals with MSC: 35.00

Additional Information

DOI: https://doi.org/10.1090/qam/244596
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society